Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Efficient algorithms for periodic Hermite spline interpolation


Authors: G. Plonka and M. Tasche
Journal: Math. Comp. 58 (1992), 693-703
MSC: Primary 65D07; Secondary 65D05
DOI: https://doi.org/10.1090/S0025-5718-1992-1122075-0
MathSciNet review: 1122075
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Periodic Hermite spline interpolants on an equidistant lattice are represented by the Bézier technique as well as by the B-spline method. Circulant matrices are used to derive new explicit formulas for the periodic Hermite splines of degree m and defect $ r\;(1 \leq r \leq m)$. Applying the known de Casteljau algorithm and the de Boor algorithm, respectively, we obtain new efficient real algorithms for periodic Hermite spline interpolation.


References [Enhancements On Off] (What's this?)

  • [1] W. Böhm, G. Farin, and J. Kahmann, A survey of curve and surface methods in CAGD, Comput. Aided Geom. Design 1 (1984), 1-60.
  • [2] P. J. Davis, Circulant matrices, Wiley, New York, 1979. MR 543191 (81a:15003)
  • [3] R. T. Farouki and V. T. Rajan, On the numerical condition of polynomials in Bernstein form, Comput. Aided Geom. Design 4 (1987), 191-216. MR 917780 (89a:65028)
  • [4] G. Meinardus and G. Merz, Zur periodischen Spline-Interpolation, Spline-Funktionen (K. Böhmer, G. Meinardus, and W. Schempp, eds.), Bibliographisches Institut, Mannheim, 1974, pp. 177-195. MR 0422957 (54:10941)
  • [5] -, Hermite-Interpolation mit periodischen Spline-Funktionen, Numerical Methods of Approximation Theory (L. Collatz, G. Meinardus, and H. Werner, eds.), Birkhäuser, Basel, 1980, pp. 200-210. MR 573769 (81g:41005)
  • [6] G. Merz and W. Sippel, Zur Konstruktion periodischer Hermite-Interpolationssplines bei äquidistanter Knotenverteilung, J. Approx. Theory 54 (1988), 92-106. MR 951031 (90d:41020)
  • [7] M. Reimer, Cardinal Hermite-spline-interpolation on the equidistant lattice, Numer. Math. 56 (1989), 345-357. MR 1017835 (90j:65026)
  • [8] -, Zur reellen Darstellung periodischer Hermite-Spline-Interpolierender bei äquidistantem Gitter mit Knotenshift, Splines in Numerical Analysis (J. W. Schmidt and H. Späth, eds.), Akademie-Verlag, Berlin, 1989, pp. 125-134. MR 1004257 (90g:65015)
  • [9] I. J. Schoenberg, Cardinal spline interpolation, SIAM, Philadelphia, PA, 1973. MR 0420078 (54:8095)
  • [10] D. Siepmann, Kardinale Spline-Interpolation bezüglich äquidistant verteilter Knoten, Dissertation, Dortmund, 1984.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D07, 65D05

Retrieve articles in all journals with MSC: 65D07, 65D05


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1992-1122075-0
Keywords: Periodic Hermite spline interpolation, Bézier technique, B-spline technique, Bernstein polynomials, circulant matrices, Euler-Frobenius polynomials
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society